Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Flat, reddish, itchy bumps on back and shoulders. What is this?

I have flat topped reddish-purple bumps on my back and shoulders. THey are very itchy. Starting to spread onto mid/lower back and one spot on my right hip. My allergist gave me a cream to rub on the spots. It was helping a little bit but new bumps continue to crop up. I have had these for years. A dermatologist treated me for several years until he retired. He did not know what the spots were or what caused them. I noticed that if I take a large dose of hydroxzine (about 9 tabs) each morning the itching is not as bad. I also have lots of bumps on my scalp and occasionally they are in my nose . The ones on my scalp really itch and scab over. I scratch them until I can get the scabs off. The bumps in my nose are very painful. If I use the cream in my nose the bumps clear up. My mother had similar bumps on her scalp in later years. She rubbed them so much that she lost her hair where the bumps were. Her scalp looked like she had little craters all over the top of her head. I don t know if they are related to me or not. She had lots of untreated allergies. I have lots of untreated allergies also. Do you have any idea what this gross stuff is? Thanks for your input.
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello.i think you are suufferring from scalp folliculitis and pityriasis can be cured with a antibiotic.antihistamine.and use of nizral shampoo and use of ketaconazole over the lesions
Answered: Sun, 18 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor